Alert archive / California / High Wind Warnings in 2019
High Wind Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Sep 7, 2019, 6:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2019, 6:00 PM PDT (01:00 UTC)
- Expired
- Sep 8, 2019, 3:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
895 WWUS76 KLOX 080100 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 600 PM PDT Sat Sep 7 2019 CAZ039-052-080400- /O.UPG.KLOX.WI.Y.0064.000000T0000Z-190908T1000Z/ /O.NEW.KLOX.HW.W.0007.190908T0100Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 600 PM PDT Sat Sep 7 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Warning, which is in effect until 3 AM PDT Sunday. The Wind Advisory is no longer in effect. * WINDS...North to northwest winds of 15 to 30 mph with gusts to 45 mph will increase in coverage and strength through this evening to between 25 and 40 mph with gusts to 50 mph tonight. West of Goleta, higher northwest to north winds of 30 to 45 mph with gusts to 60 mph will be likely. Isolated gusts to 65 mph will be possible between Gaviota and Refugio through tonight. The strongest winds will generally be from San Marcos Pass westward and above 1000 feet elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds combined with low relative will also lead to increased fire danger with a Red Flag Warning in effect for this afternoon through tomorrow morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ034-035-080400- /O.CON.KLOX.WI.Y.0064.000000T0000Z-190908T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 600 PM PDT Sat Sep 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph will affect the Central Coast, strongest near the beaches and south of Santa Maria, through 9 PM this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. && $$ Kaplan/Phillips
2 follow-up statements
957 WWUS76 KLOX 080413 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 913 PM PDT Sat Sep 7 2019 CAZ034-035-080515- /O.EXP.KLOX.WI.Y.0064.000000T0000Z-190908T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 913 PM PDT Sat Sep 7 2019 ...WIND ADVISORY HAS EXPIRED... Winds have diminished and the wind advisory has expired. $$ CAZ039-052-081000- /O.CON.KLOX.HW.W.0007.000000T0000Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 913 PM PDT Sat Sep 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...North to northwest winds of 25 and 40 mph with gusts to 50 mph. West of Goleta, stronger northwest to north winds of 30 to 45 mph with gusts to 60 mph will be likely. Isolated gusts to 65 mph will be possible between Gaviota and Refugio. The strongest winds will generally be from San Marcos Pass westward and above 1000 feet elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds combined with low relative will also lead to increased fire danger with a Red Flag Warning in effect for this afternoon through tomorrow morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ Hall
649 WWUS76 KLOX 080943 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 243 AM PDT Sun Sep 8 2019 CAZ039-052-081700- /O.EXP.KLOX.HW.W.0007.000000T0000Z-190908T1000Z/ /O.NEW.KLOX.WI.Y.0065.190908T1000Z-190909T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 243 AM PDT Sun Sep 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... The National Weather Service in Los Angeles/Oxnard has replaced a High Wind Warning with a Wind Advisory for southern Santa Barbara County. This advisory is in effect until 3 AM PDT Monday. * WINDS...Areas of north to northwest winds of 15 to 30 mph with gusts up to 45 mph will linger through late tonight. There is a chance that winds could briefly drop below advisory levels this morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-081700- /O.NEW.KLOX.WI.Y.0065.190908T1000Z-190909T0400Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 243 AM PDT Sun Sep 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Antelope Valley and the Los Angeles County Mountains. This advisory is in effect until 9 PM PDT this evening. * WINDS...Gusty west to northwest winds 20 to 30 mph with gusts to 45 mph will develop this morning. Gusty winds will linger into this evening, possibly into Monday morning in some mountains locations. The strongest winds will occur across the western portion of the Antelope Valley and through the Interstate 5 Corridor in the Los Angeles County Mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. This includes Interstate 5 and Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-081700- /O.NEW.KLOX.WI.Y.0065.190908T1700Z-190909T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 243 AM PDT Sun Sep 8 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Central Coast. This advisory is in effect from 10 AM this morning to 9 PM PDT this evening. * WINDS...Gusty northwesterly onshore winds will increase to 15 to 30 mph with gusts to 40 mph late this morning. Gusty onshore winds will continue through the evening and will be strongest at the beach and the shoreline. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Sep 7, 5:51 PM PDT, 9 minutes earlier.
Area forecast discussion, Sep 7, 5:51 PM PDT, 9 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
551 PM PDT Sat Sep 7 2019
.SYNOPSIS...07/132 PM.
An approaching trough of low pressure will bring a cooling trend
today lasting through mid week and will keep the region dry.
Strong northerly winds are expected along the Santa Barbara South
Coast this afternoon through late tonight, and again Sunday night.
Low clouds and fog during the overnight hours should become a bit
more expansive through the weekend as onshore flow strengthens.
&&
.SHORT TERM (SAT-TUE)...07/134 PM.
The upper level trough responsible for our cooling trend today
continues to move eastward towards the west coast. Its axis will
pass through the area this evening, then behind it will be very
minor height rises within general northwest flow on Sunday. This
upper flow pattern will continue the cooling trend and bring highs
5 to 10 degrees below normal. A second but broader trough moves
through on Monday. That trough will stick around through the short
term to keep highs below normal and help deepen the marine layer
to in turn spread the overnight stratus further inland over all
but the Santa Barbara south coast that remains clear. Models
indicated a stronger eddy circulation tonight which should help
push low clouds into the LA basin and possibly up to the Oxnard
plain. Of course with this NW flow will be repeated rounds of
overnight stratus along the central coast and even into Paso.
Skies will clear each afternoon in the short term away from the
coast, but could stay cloudy right along some beaches.
The trough will bring gusty winds through mainly the mountains of
the eastern Ventura County mountains, Los Angeles County
mountains, and the Antelope Valley where west and northwest wind
gusts of 25 to 45 mph are likely and focused in the foothills,
strongest in the late afternoons. Not much day to day change in
this particular wind pattern through the short term. Elsewhere
with winds is the fairly strong sundowner that will develop along
the Santa Barbara south coast later this afternoon and tonight and
produce an extended period of at least elevated fire danger
through Monday evening. Several contributing factors at play are
the strong northerly pressure gradients forecast tonight, which
will be one of the strongest pressure gradients thus far this
season with SBA/SMX gradients approaching -5 mb or stronger
tonight. SBA/BFL are not as strong of course, but still between -3
and -3.5 for this event. In addition to these pressure gradients
are the upper level support and cold air advection factors as
colder air moves in behind the trough. The northerly pressure
gradients stick around through Sunday and even Monday and Tuesday
to keep gusty northwest winds in place mainly western sections of
SBA Co (strongest overnights, but strongest tonight). The one
change after tonight will be some increase in relative humidity,
thus the period of critical fire danger will be tonight for an
area mainly above 1000 feet from San Marcos Pass westward. The
northerly SBA/BFL pressure gradients will also bring some wind
into the hills above Montecito tonight, but not as strong as those
west of San Marcos Pass which could gust as high as 60 mph in
spots. Warmest temperatures along the south coast are expected
today with highs in the low 90s, but not as warm on Sunday and
Monday when highs will be in the 80s.
.LONG TERM (WED-SAT)...07/137 PM.
The Monday/Tuesday trough axis is just east of the forecast area
by late Tuesday and minor height rises arrive on Wednesday.
Difficult to really call it a building ridge as the upper flow
just weakens but stays generally northwesterly. Still, this
pattern will bring a slow warming trend to where high temps for
all but the immediate coastal areas are back up to around 5 to 10
degrees above normal by Friday. Highs are expected to be back in
the mid and upper 90s for the inland valley by Friday and
approaching 100 in areas such as the AV and inland SLO County. The
higher heights and the reduced onshore flow will help reduce the
marine layer depth and keep overnight clouds out of the inland
valleys by Thu night. Another broad trough is digging into the
pacific NW by Saturday and will begin to lower heights over
southwest CA and drop high temps a couple degrees on Saturday. No
wind issues of note are expected in the long term given the
relatively weak pressure gradients.
&&
.AVIATION...08/0029Z.
At 2335Z, the marine layer was around inversion at KLAX was based
at 800 feet. The top of the inversion was 1900 feet with a
temperature of 28 degrees Celsius.
N of Point Conception...Low to moderate confidence with timing of
LIFR to IFR Cigs along the Central Coast and KPRB. There is a 50%
chance for IFR Cigs at KPRB after 11z. Stratus should develop
within 90 minutes of 00z TAFs. Low confidence with scour out
times. There will be gusty NW winds over 25 kt through 04z along
Central Coast.
S of Point Conception...
Santa Barbara South Coast...Moderate confidence with KSBA 00z TAF
there is a 30% chance for LLWS through 08z. High confidence with
VFR Conds. otherwise...Moderate confidence with coastal TAFs with
MVFR CIGs and low confidence with valley TAFs in respect to
stratus developing after 12z. There is a 40% chance that IFR/MVFR
Cigs develop at KBUR and 30% for KVNY. Scour out times should be
within an hour of 00z TAF. High confidence with desert TAFs but
gusty west winds are expected late this evening through Sunday
evening.
KLAX...Low to moderate confidence in 00Z TAF. There is a 30%
chance of IFR conditions before 10z. There is a 40% chance of
east winds to 8 knots between 08Z-16z.
KBUR...Moderate confidence in 00Z TAF. High confidence in VFR
conditions through this evening. For tonight, there is a 30%
chance of IFR/LIFR conditions after 12Z.
&&
.MARINE...07/912 AM.
For the Outer Waters, high confidence in current forecast. Gale
force winds will develop this afternoon and will continue through
Sunday night with gusts to 40 knots likely. For Monday through
Wednesday, high confidence in Small Craft Advisory (SCA) level
winds with a 40% chance of Gale force winds on Monday.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. There is a 70% chance of Gale
force winds this afternoon and tonight. For Sunday through
Tuesday, high confidence in SCA level winds each afternoon and
evening with a 40% chance of Gale force winds on Sunday and
Monday.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is a 70% chance of Gale force winds this
afternoon through Sunday night with SCA level winds likely Monday
and Tuesday. Elsewhere across the southern Inner Waters, SCA
level winds are likely through tonight then winds/seas are
expected to remain below SCA levels Sunday through Wednesday.
There will be some southeasterly winds (5-10 knots) Sunday night
and Monday morning.
&&
.FIRE WEATHER...07/136 PM.
As the upper level low pressure system continues to push towards
the west coast, there will be gusty west and northwest winds
developing across the eastern portions of the Ventura County
mountains, mainly western portions of the Los Angeles County
mountains, and Antelope Valley today where gusts between 25 and 45
mph will be common. The gusty winds in combination with
humidities between 15 and 20 percent will bring elevated to
possibly brief critical fire weather conditions to these areas.
Sundowner winds will continue to increase across the Santa
Barbara South Coast and adjacent foothills through late tonight.
The combination of a strengthening northwest pressure gradient
(a SBA to SMX peak of -4 to -5 tonight), upper level support, and
cold advection will help make this one of the stronger sundowner
events thus far this season. Wind gusts between 30 and 40 mph will
become stronger and more widespread tonight. Winds have already
gusted to near 40 mph at Refugio while the relative humidity
bottomed out so far at around 12 percent, before it's now
increased slightly as expected. Peak wind gusts between 40 and 50
mph will be common with isolated gusts to 60 mph around Gaviota
and San Marcos pass tonight. Minimum humidities are expected to
range between 20 and 40 percent at lower elevations, but as low as
between 8 and 20 percent above approximately 1000 feet. Even
though humidities will increase over the western areas of the
south coast by later tonight, dry conditions will likely linger
in some of the eastern portions above Montecito. The combination
of moderate to strong sundowner winds, warm temperatures, and dry
fuels will bring an extended period of elevated fire danger
through Monday evening and possibly Tuesday. The best potential
for critical fire weather conditions will be later this afternoon
through tonight and as a result a Red Flag Warning has been issued
for this area from 2 pm today through 9 am Sunday. Again,
northerly pressure gradients continue through at least Monday
evening and possibly into Tuesday, thus expect gusty conditions
over the typical wind prone areas of the area each night. However,
relative humidities will not be as low and winds are not expected
to be as strong as tonight's.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Sunday for zones
39-52. (See LAXNPWLOX).
Red Flag Warning in effect until 9 AM PDT Sunday for zones
239-252. (See LAXRFWLOX).
PZ...Gale Warning in effect until 1 AM PDT Sunday for zone 645. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Monday for zones
650-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for zone
655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
No significant hazards expected.
&&
PUBLIC...Jackson
AVIATION...Kaplan
MARINE...Sweet/RAT
FIRE...Jackson
SYNOPSIS...Stewart
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:35 AM PDT | Small Craft Advisory | LOX | 24 hr | |
| Sep 8, 2:43 AM PDT | Wind Advisory | LOX | 48 hr |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.